Maximization of quadratic forms expressed by distance matrices

Saichi Izumino, Noboru Nakamura

Research output: Contribution to journalArticle

Abstract

If x, y, z are real numbers satisfying x + y + z = 1, then the maximum of the quadratic form axy + bxz + cyz with positive constants a, b, c is abc/2ab + 2ac + 2bc − a2 − b2 − c2 under the assumption √a < √b + √c. Extending this fact, we give the maximum of the quadratic form ∑1≤i<j≤n aijxixj in n-variables x1, …, xn satisfying ∑n i=1 xi = 1 with constants aij = 0 under certain assumptions.

Original languageEnglish
Pages (from-to)641-658
Number of pages18
JournalHokkaido Mathematical Journal
Volume35
Issue number3
DOIs
Publication statusPublished - Jan 1 2006
Externally publishedYes

Keywords

  • Distance matrix
  • Ozeki’s inequality
  • Quadratic form

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Maximization of quadratic forms expressed by distance matrices'. Together they form a unique fingerprint.

  • Cite this